Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 16, 2014, 3:30 PM CDT for 30 counties in Nebraska; 4 counties in Iowa. It took effect at Mar 17, 2014, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 3:30 PM CDT (20:30 UTC)
- In effect from
- Mar 17, 2014, 1:00 PM CDT
- Expired
- Mar 17, 2014, 5:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
All 34 counties
Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426 WWUS83 KOAX 162030 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT SUN MAR 16 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON MONDAY AFTERNOON... .WITH TEMPERATURES IN THE UPPER 50S TO MID 60S TOMORROW...AND DEWPOINTS DROPPING INTO AT LEAST THE LOWER TO MID 20S...RELATIVE HUMIDITY IS EXPECTED TO DROP TO 15 TO 25 PERCENT ACROSS THE AREA ON MONDAY AFTERNOON. ADDITIONALLY...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 30 TO 35 MPH...ARE EXPECTED. THE COMBINATION OF THESE CONDTIONS...ALONG WITH VERY DRY FUELS...WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON MONDAY AFTERNOON. NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>090- 170430- /O.NEW.KOAX.FW.W.0004.140317T1800Z-140318T0100Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON- 330 PM CDT SUN MAR 16 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033...034...042...043...044...045... 050...051...052...053...065...066...067...068...078...088... 089 AND 090... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033...034...042...043...044... 045...050...051...052...053...065...066...067...068...078... 088...089 AND 090. * WIND...SOUTH TO SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS UP TO 30 TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ043-055-056-069-079-080-090-091-NEZ091>093-170430- /O.NEW.KOAX.FW.A.0001.140317T1800Z-140318T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-NEMAHA-PAWNEE-RICHARDSON- 330 PM CDT SUN MAR 16 2014 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 043... 055...056...069...079...080...090...091...091...092 AND 093... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 043...055...056...069... 079...080...090 AND 091. FIRE WEATHER ZONES 091...092 AND 093. * WIND...SOUTH TO SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS TO 30 TO 35 MPH. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MAYES
4 follow-up statements
536 WWUS83 KOAX 170227 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 927 PM CDT SUN MAR 16 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON MONDAY AFTERNOON... .WITH TEMPERATURES IN THE UPPER 50S TO MID 60S TOMORROW...AND DEWPOINTS DROPPING INTO AT LEAST THE LOWER TO MID 20S...RELATIVE HUMIDITY IS EXPECTED TO DROP TO 15 TO 25 PERCENT ACROSS THE AREA ON MONDAY AFTERNOON. ADDITIONALLY...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 30 TO 35 MPH...ARE EXPECTED. THE COMBINATION OF THESE CONDTIONS...ALONG WITH VERY DRY FUELS...WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON MONDAY AFTERNOON. NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>090- 171100- /O.CON.KOAX.FW.W.0004.140317T1800Z-140318T0100Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON- 927 PM CDT SUN MAR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032... 033...034...042...043...044...045... 050...051...052...053... 065...066...067...068...078...088... 089 AND 090... * AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033...034...042...043...044... 045...050...051...052...053...065...066...067...068...078... 088...089 AND 090. * WIND...SOUTH TO SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS UP TO 30 TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ043-055-056-069-079-080-090-091-NEZ091>093-171100- /O.CON.KOAX.FW.A.0001.140317T1800Z-140318T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-NEMAHA-PAWNEE-RICHARDSON- 927 PM CDT SUN MAR 16 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 043... 055...056...069...079...080...090... 091...091...092 AND 093... * AFFECTED AREA...FIRE WEATHER ZONES 043...055...056...069... 079...080...090 AND 091. FIRE WEATHER ZONES 091...092 AND 093. * WIND...SOUTH TO SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS TO 30 TO35 MPH. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
611 WWUS83 KOAX 170847 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 347 AM CDT MON MAR 17 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .TEMPERATURES WILL CLIMB INTO THE UPPER 50S TO AROUND 70 THIS AFTERNOON AND DEWPOINTS WILL BE IN THE UPPER TEENS TO LOWER 20S. RELATIVE HUMIDITY IS EXPECTED TO REACH AS LOW AS 15 TO 25 PERCENT ACROSS THE AREA DDURING THE AFTERNOON. IN ADDITION...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 30 TO 35 MPH ARE EXPECTED. THE COMBINATION OF THESE CONDTIONS...ALONG WITH VERY DRY FUELS...WILL CREATE VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON ACROSS THE AREA. NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>090- 171700- /O.CON.KOAX.FW.W.0004.140317T1800Z-140318T0100Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON- 347 AM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...031...032...033...034... 042...043...044...045...050...051...052...053...065...066...067... 068...078...088...089 AND 090... * AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 017...018...030...031...032...033...034...042...043...044... 045...050...051...052...053...065...066...067...068...078... 088...089 AND 090. * WIND...SOUTH TO SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS UP TO 30 TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ043-055-056-069-079-080-090-091-NEZ091>093-171700- /O.CON.KOAX.FW.A.0001.140317T1800Z-140318T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-NEMAHA-PAWNEE-RICHARDSON- 347 AM CDT MON MAR 17 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 043...055...056...069... 079...080...090...091...091...092 AND 093... * AFFECTED AREA...IOWA FIRE WEATHER ZONES 043...055...056...069... 079...080...090...091. NEBRASKA FIRE WEATHER ZONES...091...092 AND 093. * WIND...SOUTH TO SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS TO 30 TO35 MPH. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOBERT
919 WWUS83 KOAX 171514 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1014 AM CDT MON MAR 17 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .TEMPERATURES WILL CLIMB TO AROUND 70 THIS AFTERNOON WITH DEWPOINT TEMPERATURES IN THE UPPER TEENS TO LOWER 20S CULMINATING IN RELATIVE HUMIDITY VALUES RANGING FROM 15 TO 20 PERCENT ACROSS THE AREA. IN ADDITION...SOUTH TO SOUTHWEST WINDS GUSTING 30 TO 35 MPH ARE EXPECTED. THE COMBINATION OF THESE CONDITIONS ALONG WITH VERY DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON ACROSS THE AREA. CONTROLLED BURNS ARE HIGHLY DISCOURAGED. IAZ079-080-090-091-NEZ091>093-172315- /O.UPG.KOAX.FW.A.0001.140317T1800Z-140318T0100Z/ /O.EXA.KOAX.FW.W.0004.140317T1800Z-140318T0100Z/ MILLS-MONTGOMERY-FREMONT-PAGE-NEMAHA-PAWNEE-RICHARDSON- 1014 AM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>090- 172315- /O.CON.KOAX.FW.W.0004.140317T1800Z-140318T0100Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON- 1014 AM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX... FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 015 THURSTON... FIRE WEATHER ZONE 016 ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE AND FIRE WEATHER ZONE 090 JOHNSON. * WINDS...SOUTH TO SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS UP TO 30 TO 35 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ043-055-056-069-172315- /O.CON.KOAX.FW.A.0001.140317T1800Z-140318T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE- 1014 AM CDT MON MAR 17 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY AND FIRE WEATHER ZONE 069 POTTAWATTAMIE. * WINDS...SOUTH TO SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
870 WWUS83 KOAX 172245 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT MON MAR 17 2014 IAZ079-080-090-091-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>093-172345- /O.CAN.KOAX.FW.W.0004.000000T0000Z-140318T0100Z/ MILLS-MONTGOMERY-FREMONT-PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE- WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 545 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE RED FLAG WARNING. GUSTY SOUTH WINDS WILL CONTINUE...BUT ARE GENERALLY EXPECTED TO STAY AT OR BELOW 25 MPH THROUGH THE EVENING. THIS...ALONG COOLING TEMPERATURES LEADING TO INCREASED RELATIVE HUMIDITY VALUES WILL REDUCE THE FIRE DANGER. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ IAZ043-055-056-069-172345- /O.CAN.KOAX.FW.A.0001.000000T0000Z-140318T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE- 545 PM CDT MON MAR 17 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE FIRE WEATHER WATCH. GUSTY SOUTH WINDS WILL CONTINUE...BUT ARE GENERALLY EXPECTED TO STAY AT OR BELOW 25 MPH THROUGH THE EVENING. THIS...ALONG COOLING TEMPERATURES LEADING TO INCREASED RELATIVE HUMIDITY VALUES WILL REDUCE THE FIRE DANGER. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 16, 3:17 PM CDT, 13 minutes earlier.
Area forecast discussion, Mar 16, 3:17 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
317 PM CDT SUN MAR 16 2014
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 312 PM CDT SUN MAR 16 2014
COOL TEMPERATURES ARE IN PLACE TODAY...BUT ONLY BRIEFLY AS MILDER
WEATHER RETURNS SOON. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES
BROAD UPPER-LEVEL TROUGH ACROSS THE CENTRAL US THAT IS ACTUALLY IN
TWO PIECES...A DEEPER SOUTHERN STREAM LOW CENTERED NEAR SOUTHWEST
MO/NORTHWEST AR AND TRAILING THROUGH CENTRAL TO WEST TX...AND A
NORTHERN PIECE FROM MN THROUGH SOUTHEAST SD TO CENTRAL NEB/CENTRAL
KS. MEANWHILE...RIDGING WAS STRENGTHENING FROM CA THROUGH ND...WITH
UP TO 110M HEIGHT FALLS NOTED FROM AB THROUGH THE PACIFIC NORTHWEST
AS AN UPSTREAM TROUGH BECOMES EVIDENT. 150KT UPPER-LEVEL JET WAS
NOSING INTO BC/AB NORTH OF THE RIDGE...WITH 100-115KT JET STREAK
ROUNDING THE TOP OF THE RIDGE AND DESCENDING THROUGH THE HIGH
PLAINS...AND 150KT JET ALSO FROM THE GREAT LAKES THROUGH THE MID-
ATLANTIC...IN AN OVERALL RATHER ENERGETIC UPPER-LEVEL FLOW PATTERN.
SURFACE RIDGE AXIS AT 19Z EXTENDED FROM NORTHERN MI THROUGH
IA/EASTERN NEB TOWARD THE OK/TX PANHANDLES.
MAIN FORECAST CONCERN IS FIRE WEATHER POTENTIAL TOMORROW...THEN
POTENT SYSTEM SWIPING AT LEAST THE NORTHERN CWA TOMORROW NIGHT
THROUGH TUESDAY. DRY WESTERLY TO SOUTHWESTERLY FLOW AT LOWER TO MID-
LEVELS TOMORROW...BECOMING SOUTHWESTERLY TO SOUTHERLY AT THE SURFACE
AT AROUND 15-25KT...WILL SUPPORT STRONG MIXING IN AN OVERALLY DRY
LOWER- TO MID-LEVEL PROFILE...WHICH SHOULD ALLOW DEWPOINTS TO FALL
OFF INTO THE LOWER TO MID 20S AT LEAST /POSSIBLY EVEN A POCKET OF
UPPER TEENS IN THE WESTERN CWA/...USING MIX-DOWN DEWPOINTS IN THE
AFTERNOON. WITH HIGHS IN THE UPPER 50S TO MID 60S...THIS WOULD
SUPPORT RH DROPPING TO 15-25 PERCENT ACROSS JUST ABOUT THE ENTIRE
AREA...WITH THE LOWEST READINGS IN THE WESTERN CWA AND THE
SLIGHTLY HIGHER READINGS MAINLY ALONG/EAST OF THE MO RIVER. WITH
THE RECENT RASH OF GRASS FIRES IN THE AREA...AND VERY DRY
FUELS...THOUGHT IT WOULD BE PRUDENT TO ISSUE A RED FLAG WARNING
NOW FOR AT LEAST MOST OF THE NEBRASKA COUNTIES FOR TOMORROW
AFTERNOON...WITH A FIRE WEATHER WATCH ELSEWHERE TO ALERT TO THE
POTENTIAL FOR VERY HIGH TO EXTREME FIRE DANGER.
MEANWHILE...A POTENT UPPER-LEVEL LOW/TROUGH WILL DESCEND FROM THE
NORTHERN ROCKIES TOWARD THE CENTRAL PLAINS ON MONDAY/MONDAY
NIGHT...THEN WILL MOVE ACROSS THE CENTRAL PLAINS ON TUESDAY. MODELS
STILL EXHIBIT SOME DISCREPANCIES IN HOW FAR SOUTH TO TAKE THE UPPER
LOW...HOW DEEP IT BECOMES...AND WHETHER IT IS DEEPENING OR FILLING
AS IT EJECTS ACROSS THE PLAINS. NONETHELESS...WITH SUCH STRONG
UPPER-LEVEL JET SUPPORT AND A COMPACT NEGATIVELY TILTED
LOW/TROUGH...AND WITH A STRONG LOW-LEVEL JET AHEAD OF IT...THE
SYSTEM APPEARS POTENT ENOUGH TO BRING AT LEAST SOME PRECIPITATION TO
SOME PART OF THE AREA. AHEAD OF THE COLD FRONT ON MONDAY
NIGHT...MAY SEE SHOWERS IN THE WARM SECTOR ON MONDAY
NIGHT...ESPECIALLY IN THE NORTHERN CWA. MOST OF THE PRECIPITATION
WILL FALL BEHIND THE COLD FRONT THOUGH...WITH STRONG MID-LEVEL
FRONTOGENESIS AND LOW STABILITY INDICATED. PRECIPITATION TYPE WILL
BE TRICKY...AS MODELS ARE INDICATING 850MB TEMPS DROPPING TO -2 TO
-5C THROUGH THE DAY. HAVE INDICATED NON-DIURNAL TEMPERATURES
MAINLY HOLDING STEADY IN THE MORNING AND THEN FALLING IN THE
AFTERNOON...WHICH IS ALSO A LOWERING FROM PREVIOUS MAX TEMPS
TUESDAY. PRECIPITATION TYPE COULD EASILY BE EITHER RAIN OR SNOW IN
THAT REGIME AT LEAST IN THE NORTHERN/NORTWHESTERN CWA...INCLUDING
POTENTIAL FOR ACCUMULATING SNOW...AND HAVE INDICATED RAIN/SNOW IN
THE NORTHERN CWA FOR NOW UNTIL AGREEMENT ON THE TRACK OF THE
SYSTEM IMPROVES. CONFIDENCE ON THE SOUTHWARD EXTENT OF ANY PRECIP
REMAINS LOW...AS GFS/NAM ARE A LITTLE MORE NORTH WITH THE SYSTEM
AND KEEP SOUTHERN COUNTIES DRY...WHILE ECMWF/GEM ARE A LITTLE MORE
SOUTH. KEPT POPS ON THE LOW END FOR NOW IN THE SOUTH...AND BUMPED
UP TO LIKELIES IN THE NORTH FOR TUESDAY AFTERNOON WHERE CONSENSUS
IS PRETTY SOLID. PRECIPITATION SHOULD EXIT BY TUESDAY EVENING. IN
ADDITION...WINDS ON TUESDAY BEHIND THE FRONT LOOK QUITE
SUBSTANTIAL...WITH CURRENT GRIDS EASILY INTO ADVISORY
CRITERIA...AND WILL ADDRESS THIS IN THE HWO FOR NOW UNTIL TIMING
MAKES AN ADVISORY MORE APPROPRIATE.
HAVE INDICATED A FAIRLY FAST TEMPERATURE RECOVERY ON WEDNESDAY AS
THE FAMILIAR WARM AIR ADVECTION AND DRY DOWNSLOPING WEST TO WEST-
NORTHWEST WINDS OVERSPREAD THE CWA YET AGAIN. IN FACT...WEDNESDAY
COULD POSSIBLY BE THE NEXT DAY WITH THE POTENTIAL FOR AT LEAST
VERY HIGH FIRE DANGER. DESPITE EXPECTED COOL START...HAVE BUMPED
TEMPS UP SLIGHTLY IN THE FAVORED WESTERN CWA...THOUGH WORTH
NOTING THAT TEMPS PROBABLY WOULD BE HELD BACK A COUPLE OF DEGREES
IF THE TUESDAY SYSTEM LEAVES MORE THAN A FEW TENTHS OF AN INCH OF
SNOW ANYWHERE.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 312 PM CDT SUN MAR 16 2014
A WEST-NORTHWEST TO EAST-SOUTHEAST FLOW PATTERN WILL EXIST LATE NEXT
WEEK THROUGH THE WEEKEND WITH A COUPLE OF WAVES PROGRESSING ACROSS
THE PLAINS FRIDAY AND SUNDAY NIGHT. EACH SYSTEM COULD BRING A CHANCE
FOR PRECIPITATION...BUT BRUNT OF ACTIVITY LOOKS TO FALL NORTH OF OUR
AREA. THUS WILL MAINTAIN A DRY FORECAST THIS PERIOD.
SHARPEST OF THE TWO WAVES COMES THURSDAY NIGHT AND FRIDAY WHEN BOTH
GFS/ECMWF/GEM HAVE RELATIVELY DECENT TIMING/TRACK CONSISTENCY WHEN
COMPARED TO LAST SEVERAL MODEL RUNS. GFS IS A BIT FASTER/WEAKER WITH
WAVE...BUT IN SENSIBLE WEATHER TERMS NOT MUCH DIFFERENCE. ALL KEEP
BULK OF PRECIPITATION NORTH OF THE CWA...WITH THE ECMWF SHOWING
LIGHT QPF ALONG THE SOUTH DAKOTA/NORTHEAST NEBRASKA BORDER AT 12Z
FRIDAY. AHEAD OF SYSTEM WARM ADVECTION SHOULD PUSH TEMPERATURES TO
OR ABOVE 60 IN MOST OF OUR AREA. THEN COOLER TEMPERATURES FRIDAY IN
COOL ADVECTION BEHIND SYSTEM...BUT SUNSHINE AND MILD START SUGGESTS
HIGHS STILL IN THE 50S. COOL HIGH PRESSURE WILL SETTLE INTO THE
REGION FRIDAY NIGHT AND ONLY SLOWLY WORK EAST SATURDAY. SO SATURDAY
ACTUALLY LOOKS COOLER THAN FRIDAY AS LIGHT NORTH WINDS PREVAIL MOST
OF THE DAY. THEN WITH APPROACH OF SUNDAY NIGHT WAVE...SOUTHERLY
WINDS RETURN SATURDAY NIGHT AND SUNDAY...SUGGESTING TEMPERATURES
WILL WARM BACK UP CLOSER TO NORMAL.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK...AND KOMA.)
ISSUED AT 1216 PM CDT SUN MAR 16 2014
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. NORTHEASTERLY
WINDS WILL SUBSIDE AROUND 00Z AND BECOME SOUTH/SOUTHEAST BEFORE
BECOMING SLIGHTLY SOUTHWEST MONDAY MORNING. ONLY PASSING MID/HIGH
CLOUDS ARE EXPECTED.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NEZ091>093.
RED FLAG WARNING FROM 1 PM TO 8 PM CDT MONDAY FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>090.
IA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR IAZ043-055-056-069-079-080-090-091.
&&
SHORT TERM...MAYES
LONG TERM...DERGAN
AVIATION...KERNHazardous weather outlook, Mar 16, 5:26 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 526 AM CDT SUN MAR 16 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 526 AM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH FIRE DANGER IS POSSIBLE ON MONDAY AFTERNOON...WITH RELATIVE HUMIDITY OF AROUND 20 TO 25 PERCENT AND WITH SOUTHWEST WINDS GUSTING TO 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:30 PM CDT | Fire Weather Watch | OAX | Nemaha, Pawnee, Richardson | 26 hr |
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Iowa, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.